Hail, Greene
- When
- August 1, 1:45 PM EST to 1:47 PM EST
- Where
- Greene County, 0.24 mi NW of Coxsackie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.352, -73.804
Quarter size hail was reported during a thunderstorm in Coxsackie.
A weak cold front moved across east central New York Monday afternoon and evening, August 1st. The airmass became very unstable, particularly across the mid Hudson Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A weak cold front moved across east central New York Monday afternoon and evening, August 1st. The airmass became very unstable, particularly across the mid Hudson Valley. Cold air moved in aloft and supported large hail during the afternoon, with damaging winds occurring during the late evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 1, 12:49 PM EST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 149 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK COLD FRONT WILL DROP THROUGH THE REGION THIS AFTERNOON... MOVING OFFSHORE TONIGHT. TUESDAY INTO WEDNESDAY OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF MAINE. HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES TO EASTERN SEABOARD TO END THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...CURRENT RADAR SHOWS ANY SIGNIFICANT CONVECTION TO BE ISOLATED AND MAINLY TO THE SOUTH AND EAST OF ALBANY. WILL CONTINUE TO KEEP ENHANCED TSTM WORDING IN THE FORECAST DUE TO THE IMPRESSIVE INSTABILITY DISCUSSED BELOW. SOME ADJUSTMENTS MADE TO THE HOURLY TEMP/DEWPOINT/POP/WX GRIDS. ****PREVIOUS DISCUSSION**** ONE CLUSTER OF STORMS IS TRACKING OUT OF THE CATSKILLS NOW...AND WILL TRACK THROUGH THE MID HUDSON VALLEY...SLIP THE SOUTHERN BERKSHIRES...AND TRACK THROUGH NW CT. A BAND OF CONVECTIVE CLOUDS IS SEEN IN THE SOUTHERN ADIRONDACKS TO THE WESTERN MOHAWK VALLEY AND INTO WESTERN NY...LINKED TO THE CONVECTION IN NW PA. AREA 12Z SOUNDINGS SHOW IMPRESSIVE INSTABILITY...AND BECAUSE OF RELATIVELY COOL TEMPERATURES ALOFT...MIDLEVEL LAPSE RATES ARE BETTER THAN AVERAGE. THERE IS VERY WEAK SURFACE AND BOUNDARY LAYER CONVERGENCE...SO THE LOW LEVEL FORCING WILL BE VERY WEAK ALONG THE COLD FRONT. BEST SURFACE DEW POINT GRADIENT IS ALONG AND NW OF THE GREAT LAKES...AND THERE IS A VERY BROAD WEAK SURFACE WINDSHIFT NEAR THE DEW POINT GRADIENT. THERE IS NOT MUCH COOLING OR DRYING AT 925/850 HPA...SO AGAIN...THUNDERSTORM ACTIVITY THAT DEVELOPS IN AND AROPUND THE BAND OF CLOUDINESS FROM THE ADIRONDACKS AND POINTS SOUTH AND WEST SHOULD BE ISOLATED TO SCATTERED. SOME OF THE STORMS MAY BE INITIATED ALONG TERRAIN OR JUST EAST OF THE LAKES IF LAKE SHORE BREEZE PROCESSES CAN GET GOING...AGAIN DUE TO THE LACK OF ORGANIZED STRONG LOW LEVEL FORCING. INSTABILITY OVER THE REGION SHOULD SUPPORT SEVERE HAIL IN SOME OF THE STORMS...AND IF CORES PLUNGE TO THE SURFACE THERE COULD BE SOME ISOLATED DAMAGING WINDS. VIL OF THE DAY LOOKS TO BE IN THE MID 50S...BUT WILL BE DETERMINED MORE PRECISELY ONCE A REPORT OF SEVERE HAIL IS RECEIVED. HAVE ADJUSTED RAIN CHANCES AND SMALL SCALE QPF BASED ON CURRENT OBSERBVATIONS AND TRENDS. TEMPERATURES AND EVERYTHING ELSE LOOK IN THE BALL PARK. PREV AFD BELOW... SCT TSTMS OVER W NY PRODUCING CI/AC SHIELD INTO SW PTNS FCA. OTRW MOST AREAS CLR...AWAITING CDFNT. FEW MINOR CHANGES MAINLY RELATED TO DIURNAL HEATING. AS OF 400 AM EDT...SKIES WERE STILL MAINLY CLEAR ACROSS THE FA WITH SOME PATCHY FOG IN THE VICINITY OF KGFL. TEMPERATURES WERE GENERALLY IN THE UPPER 50S TO UPPER 60S. THE MAIN FOCUS OF ACTIVITY TODAY WILL BE A COLD FRONT THAT IS EXPECTED TO DROP FROM NORTHWEST TO SOUTHEAST ACROSS THE FA DURING THE MID DAY HOURS AND END UP WELL SOUTH OF THE FA BY LATE THIS AFTERNOON OR EARLY THIS EVENING. ML MUCAPES ARE EXPECTED TO REACH 2000-4000 J/KG MAINLY THIS AFTERNOON FROM THE GREATER CAPITAL DISTRICT SOUTH AND EAST IN EASTERN NEW YORK AND ACROSS WESTERN NEW ENGLAND. THIS IS ALSO THE AREA WHICH SPC HAS INCLUDED IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. IN ADDITION STEEP LAPSE RATES EXIST BTWN H7 AND H5 IN THE NEIGHBORHOOD OF 6.5 TO 7.5 C/KM...SHOWALTER INDICES -3 TO -4 AND WBZ HEIGHTS DROPPING TO 7-10 KFT THIS AFTERNOON. EXPECT SOME MULTICELL THUNDERSTORMS TO DEVELOP MOVING FROM WEST NORTHWEST TO EAST SOUTHEAST AT 25 TO 35 MPH WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HAVE ADDED ENHANCED WORDING TO ZONES ACROSS ALL BUT NORTHWEST PORTION OF FA AND WILL SEPARATE HWO BASED ON SLIGHT RISK AREA. EXPECT HIGH TEMPS TODAY TO RANGE FROM THE MID 80S TO AROUND 90 IN MOST AREAS. IN THE WAKE OF THE FRONT EXPECT RAPID CLEARING WITH SOME PATCHY FOG OVERNIGHT AND LOWS IN THE MID 50S TO LOWER 60S. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... IN WAKE OF CFP HIGH PRESSURE BUILDS S FM JAMES BAY TUES. GFS KEEPS RGN BETWEEN 500 HPA THETA E RIDGE OVER GRTLKS AND ONT AND CUTOFF OVER MARITIMES. THERMAL RIBBON IN THIS SCENARIO IS FM LK ERIE TO DELMARVA AS IS STORM TRACK OF MOST ACTIVE WEATHER. NAM/NEW GEM HAVE THIS THERMAL RIBBON FURTHER E FM LK ONT INTO NJ AND SFC LOW TRACKING SE BRINGS MORE WIDESPREAD CLOUDS AND RN TO RGN PARTICULARLY S SECTIONS TUES NT AND WED. ECMWF IS IN SAME CAMP...ALTHOUGH IT CONFINES THE RAIN THREAT TO S TIER TUES NT INTO WED. WILL MAKE SOME MINOR SHIFTS FROM PVS FCST. TUESDAY TO BE A DRY PS-MS DAY WITH SEASONABLE TEMPS AND TD FALLING INTO 50S AND LOW 60S. TUES NT INTO WED CLOUDS AND THREAT OF -SHRA WILL INCR FM S TO N AS SFC LOW MOVES SE ALONG THETAE GRADIENT FM LK HURON TO DELMARVA. WILL KEEP THREAT OF -SHRA TSTMS FM MOHAWK VLY S...BUT A TAD FURTHER N THAN PVS FCST. WED NT SFC LOW DEPARTS OFFSHORE..AS WELL AS 500HPA CUTOUT. SFC HIGH PRESSURE BUILDS INTO NE FM GRTLKS WITH GENERALLY FAIR CONDS INTO FRI. && .LONG TERM /FRIDAY THROUGH SUNDAY/... GFS/ECMWF ARE MORE SIMILAR THAN PVS RUNS WITH SFC HIGH SLIDING OFF EAST COAST FRI AS DOES 500 HPA RIDGE ON FRIDAY WITH ONE MORE DRY DAY TO END THE WEEK. FRI NT INTO SAT WK SFC LOW AND ITS FRONTAL SYSTEMS RACE THROUGH FCA IN FAST WNW FLOW OVER NORTHEAST. THREAT OF -SHRA AND TSTMS RETURNS LATE FRI NT INTO SAT. CONDS IMPV SUNDAY AS SFC LOW HEADS OUT TO SEA IN FAST FLOW AND YET ANOTHER WEAK SFC HIGH BUILDS E FM GRTLKS. WHILE YET ANOTHER WMFNT/CDFNT COMBO MOVE THROUGH RGN IN SAT. TEMPS REMAIN NR OR SLIGHTLY ABOVE NORMALS DURING THIS PERIOD. GIVEN SIMILARITIES BTWN ECMWF AND GFS WILL POPULATE WITH GMOS AND MAKE MINOR CHANGES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... ISOLATED CONVECTION SOUTH AND EAST OF KALB WILL CONTINUE MOVING SOUTHEAST. ACKNOWLEDGING VCSH AT KALB THROUGH 21Z. ALSO INDICATING VCSH AT KPOU THROUGH 22Z. KGFL SHOULD STAY VFR WITH THE THREAT OF ANY ISOLATED SHOWERS AND STORMS WELL SOUTH AND EAST OF KGFL. IN THE VICINITY OF SHOWERS AND THUNDERSTORMS AROUND KALB AND KPOU... A BRIEF CEILING AROUND 3500 FEET COULD DEVELOP...BUT PREVAILING CEILINGS SHOULD BE 7000 FEET OR HIGHER. ISOLATED SHOWERS AND STORMS SHOULD EXIT BY 22Z...AND VFR CONDITIONS SHOULD PREVAIL MOST OF THE EVENING. FOG COULD FORM AT KPOU AND KGFL AFTER MIDNIGHT... AND SHOULD LIFT BY 11Z. VFR CONDITIONS SHOULD PREVAIL AFTER 11Z. SOUTH WINDS AT AROUND 10 KT SHOULD BECOME WEST TO NORTHWEST THIS AFTERNOON...WITH BRIEF GUSTS TO 15 KT AROUND KALB BEFORE SUNSET. WINDS WILL DIMINISH TO LIGHT AND VARIABLE LESS THAN 5 KT TONIGHT. WINDS WILL BECOME NORTHWEST AT LESS THAN 10 KT TOMORROW. OUTLOOK... TUE...VFR. NO SIG WX. WED-SAT...VFR/MVFR. CHC RW/TRW. && .FIRE WEATHER... A WEAK COLD FRONT WILL DROP THROUGH THE REGION TODAY AND EXIT BY THIS EVENING. TUESDAY INTO WEDNESDAY OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF MAINE. RELATIVE HUMIDITIES WILL DROP TO 35 TO 55 PERCENT TODAY...RECOVER TO 70 TO 100 PERCENT TONIGHT AND DROP TO 30 TO 55 PERCENT ON TUESDAY. LIGHT AND VARIABLE WINDS EARLY TODAY WILL BECOME SOUTHWEST TO WEST AT 10 TO 15 MPH WITH SOME GUSTS TO AROUND 20 MPH. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT...AND NORTHWEST AT 10 TO 15 TUESDAY AFTERNOON...WITH GUSTS UP TO 25 MPH. && .HYDROLOGY... NO HYDRO PROBLEMS EXPECTED WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON...AND AGAIN LATER NEXT WEEK. MAINSTEM RIVERS WILL LIKELY REMAIN AT OR SLIGHTLY BELOW NORMAL LEVELS FOR THE TIME OF YEAR WITH NO SIGNIFICANT CHANGES EXPECTED. QPF AMOUNTS THROUGH MID WEEK WILL GENERALLY A QUARTER OF AN INCH OR LESS...EXCEPT ISOLATED HEAVIER AMOUNTS ARE POSSIBLE IN THUNDERSTORMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...NAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1051 AM EDT MON AUG 1 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021500- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1051 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE REGION. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST NORTHWEST TO EAST SOUTHEAST AT 25 TO 35 MPH AND MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1000 AM EDT MON AUG 1 2011
NYZ058>060-063>065-011500-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
1000 AM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 958 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES
NORTHWEST OF PHOENICIA...OR ABOUT 9 MILES SOUTHEAST OF ROXBURY...AND
MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
PHOENICIA BY 1020 AM EDT
LANESVILLE AND HUNTER BY 1025 AM EDT
WOODSTOCK BY 1045 AM EDT
6 MILES NORTH OF WEST HURLEY BY 1050 AM EDT
SAUGERTIES AND 6 MILES NORTH OF LAKE KATRINE BY 1100 AM EDT
LAT...LON 4212 7456 4215 7453 4215 7451 4217 7446
4219 7453 4220 7454 4229 7448 4215 7376
4190 7388
TIME...MOT...LOC 1400Z 289DEG 21KT 4218 7444SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1223 PM EDT MON AUG 1 2011 NYZ040-047>049-051-052-011730- MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY- EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY- 1223 PM EDT MON AUG 1 2011 ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK... SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR AMES...OR ABOUT 7 MILES SOUTHEAST OF CANAJOHARIE...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... CENTRAL BRIDGE BY 100 PM EDT 6 MILES NORTHEAST OF SCHOHARIE BY 110 PM EDT DELANSON BY 120 PM EDT DUANESBURG BY 125 PM EDT BERNE AND 6 MILES WEST OF ALTAMONT BY 130 PM EDT LAT...LON 4279 7395 4254 7409 4277 7466 4294 7457 TIME...MOT...LOC 1623Z 293DEG 15KT 4282 7450
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1232 PM EDT MON AUG 1 2011
CTZ001-013-011715-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1232 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW
MILFORD...OR ABOUT OVER NEW MILFORD...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
WOODBURY CENTER BY 1250 PM EDT
8 MILES SOUTHWEST OF OAKVILLE BY 105 PM EDT
LAT...LON 4148 7337 4151 7339 4149 7343 4150 7345
4153 7345 4159 7348 4177 7346 4160 7305
4159 7305 4156 7310 4155 7316 4151 7316
4150 7331 4146 7331
TIME...MOT...LOC 1632Z 298DEG 15KT 4156 7333SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 104 PM EDT MON AUG 1 2011 NYZ040-047-048-051-052-058-059-011800- MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY- EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN GREENE NY- 104 PM EDT MON AUG 1 2011 ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK... SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CENTRAL BRIDGE...OR ABOUT 8 MILES EAST OF COBLESKILL...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... SCHOHARIE BY 110 PM EDT MIDDLEBURGH BY 115 PM EDT BERNE BY 135 PM EDT WESTERLO AND 9 MILES WEST OF FEURA BUSH BY 200 PM EDT LAT...LON 4259 7380 4225 7393 4267 7452 4282 7439 TIME...MOT...LOC 1704Z 306DEG 16KT 4269 7432
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
116 PM EDT MON AUG 1 2011
NYZ058>061-011815-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
116 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
11 MILES WEST OF COXSACKIE...OR ABOUT 15 MILES NORTHWEST OF
CATSKILL...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHWEST OF NEW BALTIMORE BY 145 PM EDT
COXSACKIE BY 150 PM EDT
ATHENS AND 8 MILES SOUTHWEST OF KINDERHOOK BY 205 PM EDT
HUDSON BY 210 PM EDT
CLAVERACK...PHILMONT AND 9 MILES SOUTHWEST OF CHATHAM BY 215 PM EDT
LAT...LON 4249 7340 4234 7345 4207 7355 4236 7418
4242 7412
TIME...MOT...LOC 1716Z 300DEG 14KT 4239 7400The Albany radar (KENX), 34 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
12 hail, 3 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported during a thunderstorm in Coxsackie.
Quarter size hail was reported during a thunderstorm in Stuyvesant.
Ping-pong ball to golf ball size hail was reported during a thunderstorm in Hudson.
Quarter size (measured) hail was reported during a thunderstorm in Greenport Center.
Half dollar to golf ball size hail was reported during a thunderstorm in Claverack.
Quarter size hail was reported during a thunderstorm approximately 2 miles east-southeast of Clermont.
Quarter size (measured) hail was reported during a thunderstorm approximately 2 miles south-southeast of Livingston.
Quarter to ping-pong ball size size hail was reported during a thunderstorm just south of Pleasant Valley.
Quarter size hail was reported during a thunderstorm in Hyde Park.
Quarter size hail (measured) was reported during a thunderstorm in LaGrangeville.
Quarter size hail was reported during a thunderstorm just east of LaGrangeville.
Quarter size hail was reported during a thunderstorm in Salt Point.
A tree was reported down on Geiger Road in Ellenville due to strong thunderstorm winds.
Trees and wires were reported down on Mountain Road just south of Ellenville due to strong thunderstorm winds.
Multiple trees were reported down along Route 28 in Hurley due to strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335213, 335214, 335215, 335217, 335216, 335218, 335219, 335220, 336024, 336025, 336026, 336027, 336253, 336264, 336028.